Alert archive / West Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 7, 2006, 11:18 AM EDT for Raleigh County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2006, 11:18 AM EDT (15:18 UTC)
- Expired
- Aug 7, 2006, 2:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Raleigh County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:00 PM EDT | FLOOD | Beckley, WV | WATER ACROSS ROADS...HARPER ROAD AND ROBERT C. BYRD ROAD RT 16. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 071520
FFWRLX
WVC081-071815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 AM EDT MON AUG 7 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RALEIGH COUNTY IN WEST VIRGINIA
* UNTIL 215 PM EDT
* AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAD FALLEN ACROSS PORTIONS OF RALEIGH COUNTY
DURING THE PAST 3 HOURS. RADAR ESTIMATES AND SURFACE REPORTS FROM
THE EASTERN PART OF THE COUNTY INDICATE AS MUCH AS 2.5 INCHES OF
RAIN HAS FALLEN SINCE 8 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
CREEK...STANAFORD...PROSPERITY...PINEY VIEW...BRADLEY...BECKLEY
AND TWIN FALLS STATE PARK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3782 8153 3764 8134 3752 8122 3778 8091
3795 8139
$$
091 follow-up statement
000
WGUS71 KRLX 071715
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
113 PM EDT MON AUG 7 2006
WVC081-071719-
RALEIGH WV-
113 PM EDT MON AUG 7 2006
...THE FLASH FLOOD WARNING FOR RALEIGH COUNTY IS CANCELLED...
THE THUNDERSTORMS WITH HEAVY RAIN THAT WERE EXPECTED TO MOVE INTO
RALEIGH COUNTY HAVE WEAKENED AND PUSHED SOUTHEAST OF THE AREA. NO
ADDITIONAL HEAVY RAIN IS EXPECTED IN RALEIGH COUNTY THROUGH 2 PM AND
AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LIGHT RAIN
IS STILL POSSIBLE DURING THE NEXT HOUR OR SO BUT STREAMS AND CREEKS
SHOULD REMAIN INSIDE THEIR BANKS.
TURN AROUND AND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED
ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3782 8153 3764 8134 3752 8122 3778 8091
3795 8139
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:46 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 7, 6:46 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 646 AM EDT MON AUG 7 2006 .AVIATION... TRICKY FORECAST. SHRA/TSRA CONTINUE TO FIRE IN SOUPY...UNSTABLE AIRMASS. EXPECT ACTIVITY TO WANE OVER THE NEXT FEW HOURS...WITH A SHORT BREAK BEFORE AFTERNOON STORMS FIRE. PUT IN THUNDER TEMPOS AT EKN/BKW EARLY ON. HAVE CB MENTIONS AREAWIDE FOR THE AFTERNOON AS THAT ACTIVITY SHOULD BE FAIRLY SCATTERED IN NATURE. WITH HIGH PWAT VALUES AND MORE THAN AMPLE INSTABILITY...ANY STORM WILL BE CAPABLE OF A DOWNPOUR THAT WOULD CAUSE BRIEF IFR CONDITIONS...SO STAY TUNED FOR ANY AMENDMENTS. FRONTAL TIMING STILL LOOKS GOOD...REACHING PKB AROUND 06Z AND CRW/HTS BY 12Z. COVERAGE SHOULD WANE LATE TONIGHT AS INSTABILITY IS LOST...BUT A STORM IS POSSIBLE AT ANY TIME DURING THE TAF PERIOD. MVFR/IFR LATE NIGHT FOG IS FORECAST. PKB MAY ESCAPE MUCH OF THIS THOUGH IF THEY CAN GET INTO THE DRIER AIRMASS BEFORE PRIME FOG TIME. && .PREV DISCUSSION... /ISSUED 405 AM EDT MON AUG 7 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... NOCTURNAL COOLING INTERACTING WITH H500 HEIGHT FALLS TO PRODUCE SCATTERED SHRA/TSRA ACROSS THE NORTHERN COUNTIES. EXPECT THESE TO WANE OVER THE NEXT FEW HOURS AS INSTABILITY REACHES ITS DIURNAL MINIMUM. MODELS FAIRLY SIMILAR AND CONSISTENT WITH PATTERN. FRONTAL BOUNDARY WILL SLOWLY SINK FROM GREAT LAKES TODAY...REACHING PKB BY 06Z TONIGHT AND CLOSE TO CRW/HTS AROUND 12Z TUESDAY. PLENTY OF MOISTURE WILL POOL AHEAD OF FRONT...WITH PWS AROUND 2 INCHES THIS AFTERNOON. WITH AMPLE INSTABILITY AS WELL WITH CAPES IN EXCESS OF 3000 J/KG AT TIMES...ANY STORM WILL BE CAPABLE OF A TORRENTIAL DOWNPOUR. BEST HEIGHT FALLS WILL OCCUR ACROSS THE NORTH THIS AFTERNOON AND EVENING...ALONG WITH DECENT HELICITY VALUES. SPC HAS SLIGHT RISK IN THIS AREA AND AGREE WITH IT. WENT WITH LIKELY POPS TODAY IN NW COUNTIES...WITH BEST COVERAGE AHEAD OF APPROACHING FRONT. LESSER POPS TO THE SOUTHEAST WITH ACTIVITY A BIT MORE DISORGANIZED. EXPECT COVERAGE TO SLOWLY DECREASE WITH TIME AFTER SUNSET AS FRONT DROPS INTO AREA...BUT ENOUGH SUPPORT TO KEEP AT LEAST SCATTERED CONVECTION GOING ALL NIGHT. WITH FRONT ALIGNING CLOSE TO WIND FLOW AS TIME GOES ON...WILL NEED TO WATCH FOR TRAINING DOWNPOURS. SHOULD NOT SEE WIDESPREAD WATER PROBLEMS WITH ANTECEDENT GENERALLY DRY CONDITIONS. LIKE WARMER SIDE OF MOS NUMBERS TODAY...EXCEPT IN NW WHERE BETTER RAIN/CLOUDS WILL KEEP HEAT IN CHECK A BIT. MAV SEEMS TO HAVE BEST IDEA FOR OVERNIGHT LOWS. LONG TERM /TUESDAY THROUGH SUNDAY/... BASING FORECAST ON SURFACE FRONT NR A EKN-CRW-HTS LINE AT 12Z TUESDAY. STILL THINKING SOME SHOWERS LINGERING NEAR THE FRONT. CONSIDERABLE LOW STRATOCUMULUS OR STRATUS EXPECTED BEHIND FRONT FOR TUESDAY MORNING. LEFT POSSIBLE THUNDER IN EXTREME S FOR EARLY AFTERNOON BEFORE DRYING. OF COURSE MAXIMUM TEMPERATURE TUESDAY WILL BE DETERMINED BY HOW QUICKLY THE CLEARING MOVES S. NO MAJOR CHANGES FOR WEDNESDAY ON. IMPRESSURE UPPER TROF FOR AUGUST FOR THURSDAY AND FRIDAY OVER MOUTH OF SAINT LAWRENCE REGION IN EASTERN CANADA WILL DRIVE ANOTHER FRONT SOUTH. PREV DISCUSSION... /ISSUED 147 AM EDT MON AUG 7 2006/ AVIATION... A COUPLE OF STORMS REMAIN IN THE EKN VICINITY...THESE SHOULD MOVE OUT BY 07Z. FAIRLY QUIET THROUGH 13/14Z OR SO WITH MVFR/IFR PREVALENT. NOT EXPECTING WIDESPREAD LIFR CONDITIONS AS WINDS REMAIN UP A BIT. HTS LEAST LIKELY TO GET THICKER FOG DUE TO LACK OF RAIN. ONCE DAYTIME HEATING GETS GOING...INSTABILITY BUILDS QUICKLY AND SCATTERED STORMS SHOULD REDEVELOP. NOT MUCH TO ORGANIZE STORMS EARLY ON AS FRONTAL BOUNDARY REMAINS WELL TO THE NORTH. CB ADDED FROM 17Z ON FOR THESE STORMS AS A RESULT. SAVED PREVAILING SHRA FOR LATER...CLOSER TO FRONTAL BOUNDARY AS IT SLIPS SOUTH. EXPECT THAT IT MAY REACH PKB BY 06Z TUE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...CL
Hazardous weather outlook, Aug 7, 4:26 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 426 AM EDT MON AUG 7 2006 OHZ066-067-075-076-085-WVZ008>011-016>020-028>032-038>040-046-047- 080830- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON WV-WOOD-PLEASANTS- TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 426 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND GUSTS...LARGE HAIL...AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015- 024>027-033>037-080830- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS- 426 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 7, 5:35 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 535 AM EDT MON AUG 7 2006 WVZ025-026-034>036-071045- LOGAN-BOONE-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...LOGAN...CHAPMANVILLE...MAN...MADISON... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE 535 AM EDT MON AUG 7 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... DESPITE THE EARLY HOUR...SCATTERED THUNDERSTORMS...WITH LOCALIZED DOWNPOURS... WERE FORMING IN THE MUGGY AIR OVER BOONE...LOGAN...AND FAYETTE COUNTIES AT 5:30 AM. THE STORMS WERE MOVING EAST AT 20 TO 25 MPH. SO PORTIONS OF WYOMING AND RALEIGH COUNTIES WILL ALSO BE AFFECTED THROUGH 6:30 OR 7 OCLOCK. OF COURSE...MANY AREAS NEED SOME RAIN...BUT LOCALIZED DOWNPOURS COULD CAUSE PONDING OF WATER ON ROADS AND POOR DRAINAGE AREAS FOR A SHORT TIME. MOTORISTS NEED TO SLOW DOWN WHEN ENCOUNTERING THESE SHOWERS. WIND GUSTS OF 30 TO 40 MPH MAY ALSO BRIEFLY OCCUR. KTB
Special weather statement, Aug 7, 7:44 AM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 744 AM EDT MON AUG 7 2006 WVZ033>035-071300- MCDOWELL-RALEIGH-WYOMING- 744 AM EDT MON AUG 7 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WILL BE MOVING THROUGH MCDOWELL...RALEIGH AND WYOMING COUNTIES UNTIL AROUND 9 AM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HANOVER... DRY CREEK...BAILEYSVILLE...WELCH...BECKLEY AND TWIN FALLS STATE PARK. LOCALLY HEAVY RAINS WITH BRIEF PONDING OF WATER OR DRAINING OF WATER ACROSS ROADWAYS RUNNING OFF HILLSIDES CAN BE EXPECTED. SOME WIND GUSTS TO AROUND 30 MILES PER HOUR OR SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 01
Special weather statement, Aug 7, 9:40 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 940 AM EDT MON AUG 7 2006 WVZ034-035-071515- RALEIGH-WYOMING- 940 AM EDT MON AUG 7 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WHICH HAVE BEEN MOVING THROUGH RALEIGH AND WYOMING COUNTIES THIS MORNING WILL BE MOVING EAST OUT OF THE COUNTIES BY AROUND 11 AM. LOCALIZED HEAVY RAINS OF 1 TO 2 INCHES WILL CAUSE BRIEF PONDING OF WATER OR DRAINING OF WATER ACROSS ROADWAYS RUNNING OFF HILLSIDES UNTIL AROUND 11 AM. RAPID RISES ON SOME SMALL STREAMS CAN ALSO BE EXPECTED WITH STREAM LEVELS REACHING TO 3/4 TO NEAR BANKFULL WITH NORMAL LOW SPOTS EXPERIENCING BRIEF PROBLEMS. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HANOVER... DRY CREEK...BAILEYSVILLE...TWIN FALLS STATE PARK...STANAFORD... BECKLEY AND SOPHIA. DRIVERS SHOULD TAKE CAUTION WHERE WATER IS OBSERVED OVER ROADWAYS NOT TAKING CHANCES TRYING TO DRIVE THROUGH WATER. PERSONS LIVING ALONG STREAMS SHOULD KEEP ON EYE ON STREAM LEVELS DURING THE MORNING BEING PREPARED TO TAKE NECESSARY ACTION IF STREAMS APPROACH PROBLEM LEVELS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:59 PM EDT | Flash Flood Watch | RLX | Boone, Wyoming | 7 hr |
| Aug 7, 3:44 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 46 min |
| Aug 7, 4:01 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 29 min |
| Aug 7, 5:52 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 23 min |
| Aug 7, 6:07 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 23 min |
| Aug 7, 6:20 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wirt | 40 min |
| Aug 7, 6:23 PM EDT | Flash Flood Warning | RLX | Mingo | 67 min |
| Aug 7, 6:35 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer | 25 min |
Nearby
Flash Flood Warnings in West Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.